• Archived SWORBHP Tips

    Can you confirm that the change in dose from 0.8 to 0.4 IM was simply because we are trying not to wake these patients up?

    Published On: March 13, 2023
  • Archived SWORBHP Tips

    If you arrive to a patient who is circling the drain very low heart rate respirations are almost none due to opioid overdose and you take a bgl and it comes back no hypoglycemia would you be wrong to administer naloxone before obtaining a full set of vitals and hooking up the cardiac monitor due to the condition of the patient. (covid times so it meets an inability to adequately ventilate).

    Published On: October 22, 2020
  • Archived SWORBHP Tips

    Question: My question relates to narcan. Do you feel it is necessary in all cases to check BGL prior to administering narcan? The Medical Directive reads uncorrected hypoglycemia as contraindication but in the presence of no diabetic history and an incident history which is clearly indicating opioid overdose combined with critically low oxygen saturation and no ability to ventilate are we to invariably to take a BGL prior to treating obvious signs and symptoms of opioid overdose or can we use clinical judgement based on findings? It goes without saying that a BGL should eventually be taken on such a patient at some point but my question is with a critical patient, no history or finding consistent with low BGL and multiple indicators for OD are we not safe to presume OD, treat accordingly and follow up with BGL afterwards to rule out hypoglycemia?

    Published On: August 11, 2017